Lightning, Vernon
- When
- August 27, 5:25 PM CST
- Where
- Vernon County, Leesville
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.150, -93.270
Public reported the Leesville 911 Center was struck by lightning and knocked offline briefly.
Scattered thunderstorms developed during the evening hours, and one produced a lightning stike that damaged the Leesville 911 Center.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Scattered thunderstorms developed during the evening hours, and one produced a lightning stike that damaged the Leesville 911 Center.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 27, 2:51 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 PM CDT THU AUG 27 2009 .SYNOPSIS... WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOW UPPER LEVEL CUT-OFF LOW SPINNING OVER SE LA. ABUNDANT MOISTURE IS OVERSPREADING THE SERN US WHILE A WEAK DISTURBANCE ROTATES SOUTH OVER TX AROUND THE BACKSIDE OF THE LOW. AT THE SFC...WEAK SFC HIGH PRESSURE IS RIDGING SW ACRS MS AND LA INTO SE TX...WHILE NW OF THE REGION A COLD FRONT EXTENDS FROM A LOW CENTERED OVER NRN MO SW OVER OK INTO NW TX. TEMPERATURES AT 19Z WERE IN THE UPPER 80S TO LOWER 90S ACRS SW LA AND SE TX. KLCH 88D MUCH LESS ACTIVE THAN YESTERDAY AT THIS TIME WITH JUST A FEW ISOLATED SHOWERS OR THUNDERSTORMS MOVING SOUTHEAST ACRS CNTRL LA AND SE TX. && .DISCUSSION... THROUGH FRIDAY...THE UPPER LOW IS EXPECTED TO BE KICKED OUT TO THE NE BY AN UPSTREAM TROUGH DIVING SOUTHWARD THROUGH THE PLAINS. FOR TONIGHT...MODELS INDICATE ANOTHER SHORTWAVE DROPPING SE OVER ERN TX. THIS ENERGY ALONG WITH PWS INCREASING TO NEAR 2 INCHES SUGGEST AN INCREASE IN SHOWERS OR THUNDERSTORMS BEGINNING LATE THIS EVENING INTO THE OVERNIGHT HOURS. THE BEST CHANCES WILL BE OVER INTERIOR PORTIONS OF SE TX...THEN SPREADING EAST AS THE SHORTWAVE MOVES OVERHEAD. THE NEXT UPPER TROUGH WILL HELP TO NUDGE THE COOL FRONT CLOSER TO THE AREA BY FRIDAY AFTERNOON. MOISTURE POOLING AHEAD OF THE SLOW-MOVING FRONT AND LINGERING ENERGY ALOFT WILL MAINTAIN THE CHANCE FOR SCATTERED CONVECTION ACRS THE AREA FRIDAY INTO SATURDAY. THE FRONT WILL PROGRESS VERY SLOWLY SE THROUGH THE AREA THROUGH WEEKEND...REACHING THE COAST DURING THE DAY SUNDAY...AND FINALLY EXITING THE OUTER COASTAL WATERS BY LATE SUNDAY NIGHT/EARLY MONDAY MORNING. A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS WILL LINGER INTO SUNDAY AS THE FRONT MOVES THROUGH. DRIER AIR WILL FILTER ACRS THE AREA MONDAY AS A RATHER STRONG 1024MB HIGH PRESSURE SETTLES OVER THE MS/OHIO VALLEYS. THIS HIGH IS PROGGED TO RIDGE SOUTH TOWARD THE NWRN GULF THROUGH MIDWEEK....MAINTAINING DRY WEATHER AND LOWER HUMIDITIES. TEMPERATURES WILL CONTINUE TO BE WARM IN THE AFTNS WITH HIGHS IN THE UPPER 80S TO LOWER 90S. OVERNIGHT LOWS...HOWEVER...WILL BE A BIT COOLER WITH LOWS APPROACHING THE LOWER 60S ACRS PORTIONS OF CNTRL LA BY TUESDAY AND WEDNESDAY MORNING. && .MARINE... HIGH PRESSURE WILL REMAIN OVER THE GULF OF MEXICO THROUGH THE WEEKEND. A COOL FRONT WILL PUSH SOUTH INTO THE COASTAL WATERS LATE SUNDAY OR EARLY MONDAY...RESULTING IN A LIGHT TO MODERATE OFFSHORE FLOW. PRIOR TO THE FRONTAL PASSAGE...SCATTERED SHOWERS OR THUNDERSTORMS CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 88 72 91 / 30 40 30 40 KBPT 74 90 72 91 / 30 40 30 40 KAEX 70 89 69 90 / 30 50 30 50 KLFT 71 88 73 89 / 20 20 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 455 AM CDT THU AUG 27 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-281000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 455 AM CDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Public reported the Leesville 911 Center was struck by lightning and knocked offline briefly.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2009Every state in 2009This day in weather historyWarnings in Louisiana, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194737.